Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 30, 2011, 3:16 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 30, 2011, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 3:16 AM MST (10:16 UTC)
- In effect from
- Jun 30, 2011, 11:00 AM MST
- Expired
- Jun 30, 2011, 5:58 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.3 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3835 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS85 KFGZ 301016 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 316 AM MST THU JUN 30 2011 AZZ109>113-139-140-302315- /O.UPG.KFGZ.FW.A.0027.110630T1800Z-110701T0000Z/ /O.NEW.KFGZ.FW.W.0032.110630T1800Z-110701T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 316 AM MST THU JUN 30 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: PORTIONS OF NORTH CENTRAL AND NORTHEASTERN ARIZONA. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FROM 11 AM THROUGH 7 PM MST TODAY. * 20-FOOT WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 35 MPH. * RELATIVE HUMIDITIES: MINIMUM RH WILL RANGE FROM 7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ114>116-302315- /O.NEW.KFGZ.FW.W.0032.110630T1800Z-110701T0200Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- 316 AM MST THU JUN 30 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: PORTIONS OF NORTH CENTRAL AND NORTHEASTERN ARIZONA. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FROM 11 AM THROUGH 7 PM MST TODAY. * 20-FOOT WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 35 MPH. * RELATIVE HUMIDITIES: MINIMUM RH WILL RANGE FROM 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
731 WWUS85 KFGZ 302055 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 155 PM MST THU JUN 30 2011 AZZ109>116-139-140-010200- /O.CON.KFGZ.FW.W.0032.000000T0000Z-110701T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 155 PM MST THU JUN 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: PORTIONS OF NORTH CENTRAL AND NORTHEASTERN ARIZONA. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. * 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITIES: MINIMUM RH WILL RANGE FROM 7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
513 WWUS85 KFGZ 010058 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 558 PM MST THU JUN 30 2011 AZZ109>116-139-140-010200- /O.CAN.KFGZ.FW.W.0032.000000T0000Z-110701T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 558 PM MST THU JUN 30 2011 ...RED FLAG WARNING IS CANCELED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE RED FLAG WARNING. WINDS HAVE BEGUN TO DIMINISH ACROSS THE WARNING AREA THUS THE RED FLAG WARNING HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 29, 9:40 PM MST, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 29, 9:40 PM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 PM MST WED JUN 29 2011 .SYNOPSIS...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING MAINLY IN APACHE COUNTY NEAR THE NEW MEXICO BORDER. A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION WAS RESPONSIBLE FOR THE STORMS AND THE GUSTY SPRING LIKE WINDS TODAY. FAIR WEATHER AND DRY CONDITIONS WILL FOLLOW FOR THURSDAY AND FRIDAY. BY THE WEEKEND...MOISTURE WILL BEGIN TO INCREASE OVER THE AREA WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE EARLY PART OF NEXT WEEK. && .DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO WEAKEN THIS EVENING WITH THE REMAINDER OF ACTIVITY MAINLY OVER APACHE COUNTY NEAR THE NEW MEXICO BORDER. THE WIND ADVISORY WAS ALLOW TO EXPIRE AT 800 PM AS MOST REPORTING SITES HAD WIND GUSTS LESS THAT 40 MPH BY THAT TIME. STILL A LITTLE BREEZY AND GUSTY THIS EVENING WITH SOUTHWEST WINDS RANGING FROM 5 TO 15 MPH AND GUSTS FROM 20 TO 30 MPH WITH THE STRONGEST GUSTS STILL OCCURRING OVER NORTHWEST SECTIONS OF THE STATE. FORECASTS HAVE BEEN UPDATED TO REFLECT THE DECREASING TRENDS OF WINDS...THUNDERSTORMS...AND CLOUDS. THE LOW PRESSURE OVER THE GREAT BASIN TODAY WAS RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS ALONG WITH THE SPRING LIKE WINDY CONDITIONS. THIS STORM SYSTEM WILL MOVE BY TO THE NORTHEAST BY MIDDAY THURSDAY...THEN HEIGHTS WILL BEGIN TO REBOUND ACROSS THE REGION AS THE SUBTROPICAL HIGH REGAINS ITS CLIMATOLOGICAL POSITION ACROSS THE SOUTHWEST. DRIER CONDITIONS ACROSS THE REGION FOR THURSDAY. && .PREVIOUS DISCUSSION /307 PM MST/...AN UNSEASONABLY STRONG TROUGH APPROACHING THE GREAT BASIN THIS AFTERNOON HAS COMBINED WITH INCREASING PACIFIC MOISTURE TO GENERATE SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS NORTHERN AZ. GUSTY SOUTHWEST WINDS HAVE ALSO DEVELOPED IN RESPONSE TO TIGHTENING PRESSURE GRADIENTS AHEAD OF THE TROUGH. THE TROUGH WILL BE OVER SOUTHERN NV AROUND MIDNIGHT TONIGHT AND WILL PUSH NORTHEASTWARD INTO THE ROCKY MTNS BY MIDDAY THURSDAY. THE THREAT FOR SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE THIS EVENING WITH A SLIGHT CHANCE FOR A SHOWER CONTINUING OVERNIGHT. THESE STORMS WILL BE CAPABLE OF STRONG AND GUSTY OUTFLOW WINDS AS WELL AS BRIEF LIGHT TO MODERATE RAINFALL. BY THURSDAY...A MUCH DRIER AND SLIGHTLY COOLER AIRMASS PUSHES IN BEHIND THE TROUGH FOR ANOTHER BREEZY BUT DRY DAY. FIRE WEATHER CONDITIONS ARE POSSIBLE NORTHEAST OF THE MOGOLLON RIM WHERE THE STRONGER WINDS ARE ANTICIPATED. FRIDAY THROUGH THE WEEKEND WILL SEE BUILDING HIGH PRESSURE ACROSS MUCH OF THE SOUTHERN U.S. AZ WILL REMAIN ON THE WESTERN PERIPHERY OF THE HIGH CENTER WHICH IS A PRIME LOCATION FOR SOUTHERLY WINDS TO DRAW MOISTURE NORTHWARD. CONDITIONS LOOK TO REMAIN DRY THROUGH FRIDAY BUT MOISTURE WILL SLOWLY BEGIN TO CREEP NORTHWARD SATURDAY. DEEPER MOISTURE AND INCREASING CHANCES OF SHOWERS/THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL THROUGH FRIDAY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES IN STORE FOR THE WEEKEND THROUGH EARLY NEXT WEEK. && .AVIATION...FOR THE 06Z PACKAGE...ISOLD-SCT THUNDERSTORMS WILL CONTINUE THROUGH AROUND 09Z ALONG AND EAST OF A LINE KCEZ TO KSOW. MUCH DRIER CONDITIONS THURSDAY WITH MOSTLY CLEAR SKIES AND SW WIND 10-20 KT WITH GUSTS TO 30 KT...MAINLY FROM 17Z TO 21Z AND THEN DECREASING AND BECOMING LIGHT AFT 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...MOISTURE INCREASED ACROSS THE REGION TODAY. ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE MAINLY OVER APACHE COUNTY NEAR THE NEW MEXICO BORDER...AND WILL MOVE EAST AND DIMINISH AFTER MIDNIGHT TONIGHT. ON THURSDAY...AS A STORM SYSTEM MOVES BY NORTH OF THE STATE...MUCH DRIER AIR WILL SWEEP EASTWARD ACROSS THE REGION. IT WILL ALSO BRING WINDY CONDITIONS TO NORTHEAST ARIZONA...WHERE A FIRE WEATHER WATCH IS IN EFFECT. THE SLIGHT CHANCE OF THUNDERSTORMS WILL BE CONFINED TO EXTREME EASTERN ARIZONA. HIGH PRESSURE WILL BEGIN TO STRENGTHEN IN THE 4-CORNERS AREA BY FRIDAY...WITH DRY CONDITIONS AND LESS WIND. SATURDAY THROUGH MONDAY...GENERALLY LIGHT WINDS ARE FORECAST AS A RIDGE STRENGTHENS TO OUR EAST. MOISTURE WILL INCREASE FROM EAST TO WEST...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE AREA EACH DAY. .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH THURSDAY FROM 11 AM UNTIL 5 PM MST FOR AZ FIRE ZONES AZZ109>113-139-140. PUBLIC..................TC/MCS AVIATION/FIRE WEATHER...TC/JJ OR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 29, 5:30 AM MST, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 530 AM MST WED JUN 29 2011 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 530 AM MST WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT GUSTY SOUTHWEST WINDS TODAY AS UNSEASONABLY STRONG LOW PRESSURE MOVES INTO THE WESTERN GREAT BASIN. WIND SPEEDS TODAY WILL RANGE FROM 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH OVER MANY LOCATIONS. A WIND ADVISORY HAS BEEN ISSUED...SEE TEXT PRODUCT PHXNPWFGZ FOR DETAILS. IN ADDITION...MOISTURE MOVING UP FROM MEXICO IN ADVANCE OF THE LOW PRESSURE SYSTEM WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE BRIEFLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTHWEST WINDS WILL CONTINUE THURSDAY AS A COLD FRONT MOVES ACROSS NORTHERN ARIZONA. DRIER AIR MOVING IN FROM THE WEST WILL COMBINE WITH THESE WINDS AND CREATE POSSIBLE RED FLAG FIRE WEATHER CONDITIONS OVER PORTIONS OF NORTHERN AND CENTRAL ARIZONA. A FIRE WEATHER WATCH HAS BEEN ISSUED...SEE TEXT PRODUCT PHXRFWFGZ FOR DETAILS. SHOWER AND THUNDERSTORM ACTIVITY WILL PUSH EAST...MAINLY BEING CONFINED TO THE WHITE MOUNTAINS. AFTER A DRY DAY FRIDAY...HIGH PRESSURE BUILDING TO OUR EAST WILL PUSH MONSOONAL MOISTURE INTO THE STATE. THIS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING SATURDAY AND SUNDAY...LASTING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:44 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 14 hr |
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.